BIOSENSE WEBSTER INC QDOT MICRO¿ CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Back to Search Results |
| Catalog Number |
D139501 |
| Medical Device Problem Code |
Patient Device Interaction Problem (4001)
| Health Effect - Clinical Code |
Cardiac Tamponade (2226)
| Date of Event |
09/18/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
During a cardiac ablation procedure with a qdot micro¿ catheter, the patient experienced cardiac tamponade treated with pericardial drainage.It was reported that after brockenbrough, after pre-map and six ablations.The physician's assessment regarding the health hazard was that the event was serious.The physician¿s comment was that it is considered to be perforation caused by brockenbrough, not related to carto3.Extension of hospitalization was noted.The cf (contact force) monitoring methods were real-time graph, dashboard, vector, and visitag.Visitag coloring setting was tag index.No abnormalities observed prior/during use of the products.After cardiac tamponade was confirmed, ablation was performed using qdot micro catheter.Because the blood pressure decreased gradually, and pvi (pulmonary vein isolation) would be completed by ablating a few points of gaps as the procedure was after cryoablation, and the ablation was performed without immediate drainage.It is unknown whether qdot micro catheter and octaray were inserted into the patient¿s body before confirming the cardiac tamponade.The physician¿s opinion on the cause of this adverse event was that the cause of the event is believed to be the puncture of the membranous septum during septal puncture, which resulted in contact with the aortic side.The outcome of the adverse event was in the catheterization room, drainage and blood transfusions were repeated, and after hemostasis was achieved, the patient was transferred to icu.The discharge date is unknown.Transseptal puncture was performed with rf needle, and the event occurred during transseptal phase.Prior to noting the pe/ct (pericardial effusion / cardiac tamponade) ablation was not performed.The flow setting for irrigated catheter used was pre: 2sec and post: 4sec.The patient did not require cardiac surgery.The correct catheter settings were selected on the generator.No issues with flow rate change at the start of ablation.No error messages were observed on biosense webster equipment during the procedure.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
On 17-oct-2025, bwi received additional information regarding the event.The physician¿s opinion on the cause of this adverse event was the puncture of the membranous septum during septal puncture, which resulted in contact with the aortic side.The outcome of the adverse event was in the catheterization room, drainage and blood transfusions were repeated, and after hemostasis was achieved, the patient was transferred to icu.The discharge date is unknown.Transseptal puncture was performed with rf (radiofrequency) needle, and the event occurred during transseptal phase.Prior to noting the pe/ct (pericardial effusion / cardiac tamponade) ablation was not performed.The flow setting for irrigated catheter used was pre: 2sec and post: 4sec.The patient did not require cardiac surgery.The correct catheter settings were selected on the generator.No issues with flow rate change at the start of ablation.No error messages were observed on biosense webster equipment during the procedure.The needle used for transseptal process was rf needle with brockenbrough method.Six ablations applications were conducted after the cardiac tamponade was observed.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
On 8-nov-2025, the product investigation was completed as the complaint device was not returned.An analysis of the product could not be performed since a physical sample was not received for evaluation.A manufacturing record evaluation was performed for the finished device lot number 31606274l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Based on the information available, there is no indication that a design or manufacturing issue has caused the reported complaint condition.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).